Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 203, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2004, 11:27 PM CDT for Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 29, 2004, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 290429 FFWSAT TXC385-290730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 PM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... REAL * UNTIL 230 AM CDT * AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR LEAKEY...OR ABOUT OVER LEAKEY...MOVING NORTH AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE REAL COUNTY. OTHER AREAS OF VERY HEAVY RAINFALL WERE DEVELOPING ACROSS MUCH OF REAL COUNTY. RAINFALL RATES WERE INCREASING TO BETWEEN ONE AND TWO INCHES PER HOUR. DUE TO RAINS EARLIER TODAY...SOILS ARE EXTREMELY SATURATED AND RUNOFF WILL BE RAPID AND LEAD TO FLASH FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2964 10001 2964 9969 3008 9971 3007 9997 $$
1 follow-up statement
000 WGUS74 KEWX 290547 FFSSAT TXC385-290730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 AM CDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 230 AM CDT FOR REAL COUNTY... AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES NORTH OF LEAKEY...MOVING NORTH AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. CAMPERS AND RIVER RECREATIONISTS ALONG THE NUECES...FRIO AND SABINAL RIVERS FROM THE HEADWATERS TO ABOVE UVALDE SHOULD LEAVE THE RIVERS AND MOVE AUTOS...RECREATIONAL VEHICLES...AND EQUIPMENT FROM THE BANKS OF THE RIVERS IMMEDIATELY. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 2964 10001 2964 9969 3008 9971 3007 9997 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:38 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 28, 8:38 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CDT MON JUN 28 2004 .UPDATE...ONLY CHANGES TO PREVIOUS FORECAST WERE TO UP THE PROBABILITIES ACROSS THE SOUTHWESTERN COUNTIES DUE TO ONGOING CONVECTION AND MOVEMENT (PROPAGATION). AFTERNOON HIGHS JUST SOUTH OF THE ONGOING CONVECTION ALONG THE LOWER RIO GRANDE PLAINS CLIMBED INTO THE MID 90S...WHICH WILL ADD ADDITIONAL FUEL TO KEEP THESE STORMS GENERATING INTO THE LATE NIGHT HOURS. && .PREV DISCUSSION... MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7 AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR... WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES POSSIBLE BY 4 PM WEDNESDAY. AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY... TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 PM TUESDAY AFTERNOON ALL OF SOUTH CENTRAL TEXAS. && 02/04
Hazardous weather outlook, Jun 28, 7:12 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 PM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 712 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH TUESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TONIGHT. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH WILL EXTEND THROUGH TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING TUESDAY AND POSSIBLY INTO WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 6:05 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL DILLEY 28.67N 99.17W
06/28/2004 1.00 INCH FRIO TX COUNTY OFFICIAL
PEA TO QUARTER SIZE HAIL, VERY STRONG WINDS
0538 PM HAIL ANDERSON MILL 30.45N 97.81W
06/28/2004 0.75 INCH TRAVIS TX BROADCAST MEDIA
0530 PM TSTM WND DMG 6 SW AUSTIN 30.24N 97.82W
06/28/2004 TRAVIS TX BROADCAST MEDIA
6-10 LARGE TREES DOWN IN OAK HILL
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:19 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 56 min |
| Jun 28, 10:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| Jun 28, 11:21 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 29, 12:51 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Jun 29, 1:56 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 4 hr |
| Jun 29, 2:30 AM CDT | Flash Flood Warning | EWX | Real | 4 hr |
| Jun 29, 3:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 29, 6:01 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 4 hr |
| Jun 29, 10:03 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 3 hr |
| Jun 29, 10:12 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 4 hr |
| Jun 29, 10:36 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 29, 11:44 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 4 hr |
| Jun 29, 12:03 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Jun 29, 12:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 29, 12:49 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 5 hr |
| Jun 29, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 5 hr |
| Jun 29, 1:35 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 29, 2:48 PM CDT | Flash Flood Warning | EWX | Dimmit, Real, Uvalde, Zavala | 3 hr |
| Jun 29, 4:00 PM CDT | Flash Flood Warning | EWX | Bexar | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.